Alert archive / Alabama / Tornado Warnings in 2019
Tornado Warning 32, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 3, 2019, 4:50 PM CST for Geneva County, Houston County, Alabama; Holmes County, Jackson County, Florida. It was in force for 25 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2019, 4:50 PM CST (22:50 UTC)
- Expired
- Mar 3, 2019, 5:15 PM CST
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Geneva County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 44 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 4:53 PM CST | TORNADO | 3 Wnw Fadette, AL | NUMEROUS TREES AND POWER LINES DOWN BETWEEN SLOCOMB AND FADETTE. DUAL-POL TORNADIC DEBRIS SIGNATURE IN THE SAME AREA. |
| Mar 3, 4:55 PM CST | TSTM WND DMG | 2 S Slocomb, AL | MULTIPLE TREES AND POWERLINES DOWN WITH TREES ON HOUSES REPORTED. |
| Mar 3, 5:03 PM CST | TSTM WND DMG | 2 Ne Garretts Crossroad, AL | TREE FELL ON A HOME. |
| Mar 3, 5:05 PM CST | TSTM WND DMG | 1 Ese Hodgesville, AL | A SMALL SHED COLLAPSED WITH SOME OF THE TIN STREWN ACROSS THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 11:24 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
415
WFUS52 KTAE 032250
TORTAE
ALC061-069-FLC059-063-032315-
/O.NEW.KTAE.TO.W.0032.190303T2250Z-190303T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
450 PM CST SUN MAR 3 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Geneva County in southeastern Alabama...
South central Houston County in southeastern Alabama...
North central Jackson County in the Panhandle of Florida...
Northeastern Holmes County in the Panhandle of Florida...
* Until 515 PM CST.
* At 449 PM CST, a severe thunderstorm capable of producing a tornado
was located near Slocomb, or 8 miles northwest of Graceville,
moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Cottonwood around 515 PM CST.
Other locations impacted by this tornadic thunderstorm include
Fadette, Grangeburg, Garretts Crossroads, Esto, Enon, Rehobeth,
Lovetown, Wilson Mill, Avon and Southern Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3108 8573 3124 8524 3097 8521 3098 8570
TIME...MOT...LOC 2249Z 266DEG 40KT 3103 8561
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
11-NGUYEN2 follow-up statements
506
WWUS52 KTAE 032254
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
454 PM CST SUN MAR 3 2019
ALC061-069-FLC059-063-032315-
/O.CON.KTAE.TO.W.0032.000000T0000Z-190303T2315Z/
Geneva AL-Houston AL-Jackson FL-Holmes FL-
454 PM CST SUN MAR 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHEASTERN GENEVA...SOUTH CENTRAL HOUSTON...NORTH CENTRAL JACKSON
AND NORTHEASTERN HOLMES COUNTIES...
At 454 PM CST, a confirmed tornado was located near Graceville,
moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Cottonwood around 510 PM CST.
Other locations impacted by this tornadic thunderstorm include
Fadette, Grangeburg, Garretts Crossroads, Enon, Rehobeth, Lovetown,
Wilson Mill, Avon, Southern Junction and Sealy Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3124 8524 3097 8521 3098 8560 3111 8564
TIME...MOT...LOC 2254Z 266DEG 40KT 3103 8554
TORNADO...OBSERVED
HAIL...<.75IN
$$
11-NGUYEN251
WWUS52 KTAE 032302
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
502 PM CST SUN MAR 3 2019
FLC059-032312-
/O.CAN.KTAE.TO.W.0032.000000T0000Z-190303T2315Z/
Holmes FL-
502 PM CST SUN MAR 3 2019
...THE TORNADO WARNING FOR NORTHEASTERN HOLMES COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Alabama...and the Panhandle of Florida.
LAT...LON 3113 8556 3124 8524 3097 8521 3098 8551
3099 8550 3100 8552
TIME...MOT...LOC 2302Z 266DEG 40KT 3104 8543
$$
ALC061-069-FLC063-032315-
/O.CON.KTAE.TO.W.0032.000000T0000Z-190303T2315Z/
Geneva AL-Houston AL-Jackson FL-
502 PM CST SUN MAR 3 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
SOUTHEASTERN GENEVA...SOUTH CENTRAL HOUSTON AND NORTH CENTRAL JACKSON
COUNTIES...
At 502 PM CST, a confirmed tornado was located near Graceville,
moving east at 45 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Cottonwood around 510 PM CST.
Other locations impacted by this tornadic thunderstorm include
Grangeburg, Garretts Crossroads, Enon, Rehobeth, Lovetown, Wilson
Mill, Avon, Southern Junction, Sealy Springs and Malvern.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3113 8556 3124 8524 3097 8521 3098 8551
3099 8550 3100 8552
TIME...MOT...LOC 2302Z 266DEG 40KT 3104 8543
TORNADO...OBSERVED
HAIL...<.75IN
$$
11-NGUYENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 2:33 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 3, 2:33 PM CST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
333 PM EST Sun Mar 3 2019
...ONGOING OUTBREAK OF SEVERE WEATHER TO CONTINUE INTO TONIGHT...
.NEAR TERM [Through Tonight]...
At 19Z, regional radar imagery shows a quasi- linear convective
system (QLCS) stretching southwestward from east- central AL down
to southwest AL and along the MS and southeast LA coastline. Ahead
of this line, several discrete supercells have formed in
southeast AL and southwest GA. Our 18Z TAE sounding showed SBCAPE
of 1600 J/kg, with over 25 kts of 0-1 km shear and over 35 kts 0-6
km shear. In this environment, the main threat for the afternoon
and evening will be tornadoes in the supercells ahead of the QLCS
as well as the potential for tornadoes embedded in the QLCS when
it pushes eastward into the area tonight. The supercells ahead of
the line will also be capable of producing hail and thunderstorms
along the line will be capable of producing damaging wind gusts in
excess of 58 mph. The SPC has highlighted the vast majority of
the tri-state area in enhanced and slight risks for severe
thunderstorms. There is a tornado watch in effect for southeast AL
along with southwest and south-central GA and most of the FL
Panhandle through 8 PM this evening.
.SHORT TERM [Monday Through Tuesday Night]...
The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.
.LONG TERM [Wednesday Through Sunday]...
The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.
&&
.AVIATION...
[Through 18Z Monday]
MVFR CIGs will lift this afternoon. Showers and thunderstorms
will develop ahead of a cold front. A Tornado Watch is in effect
until this evening. A squall line will move through the region
late this afternoon and into tonight. Overnight IFR CIGs will
return before dry air moves into the region in the morning.
&&
.MARINE...
Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 50 64 43 60 33 / 80 20 20 20 0
Panama City 48 61 43 56 36 / 80 20 20 10 0
Dothan 41 56 37 53 29 / 90 10 10 0 0
Albany 44 59 39 55 30 / 100 10 10 0 0
Valdosta 52 63 43 58 32 / 90 20 10 20 0
Cross City 62 70 46 62 34 / 60 30 10 20 0
Apalachicola 53 64 46 59 37 / 80 20 20 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Nguyen
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Nguyen
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...WoolIn the hours before
Local storm report, Mar 3, 3:15 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
415 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL CHULA 31.55N 83.55W
03/03/2019 E1.50 INCH TIFT GA PUBLIC
ACCUMULATED QUARTER TO PING PONG SIZE HAIL
ON INTERSTATE 75 BETWEEN EXITS 67 AND 69.
HAIL ACCUMULATED UP TO AN INCH ON THE SIDE
OF A ROAD.
&&
EBLocal storm report, Mar 3, 3:35 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
435 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 SSW PINETTA 31.56N 83.38W
03/03/2019 E1.00 INCH IRWIN GA PUBLIC
QUARTER SIZE HAIL REPORTED IN THE PLEASURE
LAKE AREA.
&&
DHLocal storm report, Mar 3, 3:55 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
455 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL ASHBURN 31.71N 83.65W
03/03/2019 E1.00 INCH TURNER GA TRAINED SPOTTER
QUARTER SIZE HAIL IN ASHBURN GEORGIA.
&&
EBLocal storm report, Mar 3, 4:29 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
529 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 2 NW ALAPAHA 31.40N 83.24W
03/03/2019 E1.00 INCH BERRIEN GA 911 CALL CENTER
TREE DOWN BLOCKING 129 N AND QUARTER SIZE
HAIL.
&&
DHLocal storm report, Mar 3, 4:31 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 3 SSW ABBA 31.72N 83.38W
03/03/2019 E1.75 INCH IRWIN GA PUBLIC
GOLF BALL SIZED HAIL REPORTED.
&&
EBLocal storm report, Mar 3, 4:33 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
533 PM EST SUN MAR 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TSTM WND DMG ENIGMA 31.41N 83.33W
03/03/2019 BERRIEN GA 911 CALL CENTER
POWER POLES SNAPPED AND TRACTOR TRAILER
TIPPED OVER IN MEDIAN OF HIGHWAY 82 NEAR
ENIGMA. QUARTER SIZE HAIL REPORTED AS WELL.
&&
DHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:20 PM CST | Tornado Warning | TAE | Geneva, Houston | 25 min |
| Mar 3, 12:26 PM CST | Tornado Warning | TAE | Geneva | 14 min |
| Mar 3, 12:34 PM CST | Tornado Warning | TAE | Geneva | 26 min |
| Mar 3, 12:37 PM CST | Tornado Warning | TAE | Dale, Geneva, Houston | 38 min |
| Mar 3, 12:47 PM CST | Severe Thunderstorm Warning | TAE | Henry | 28 min |
| Mar 3, 12:53 PM CST | Tornado Warning | TAE | Geneva | 37 min |
| Mar 3, 3:12 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale | 48 min |
| Mar 3, 3:23 PM CST | Tornado Warning | TAE | Coffee, Dale | 37 min |
| Mar 3, 3:37 PM CST | Severe Thunderstorm Warning | TAE | Geneva | 38 min |
| Mar 3, 3:53 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Dale, Geneva, Henry, Houston | 52 min |
| Mar 3, 4:04 PM CST | Severe Thunderstorm Warning | TAE | Geneva | 41 min |
| Mar 3, 4:11 PM CST | Severe Thunderstorm Warning | TAE | Henry | 49 min |
| Mar 3, 4:39 PM CST | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 51 min |
| Mar 3, 4:39 PM CST | Tornado Warning | TAE | Henry | 36 min |
| Mar 3, 5:10 PM CST | Tornado Warning | TAE | Houston | 35 min |
| Mar 3, 5:27 PM CST | Severe Thunderstorm Warning | TAE | Houston | 33 min |
| Mar 3, 5:37 PM CST | Tornado Warning | TAE | Houston | 23 min |
| Mar 2, 7:16 PM CST | Special Weather Statement | TAE | Madison | 44 min |
| Mar 3, 1:39 AM CST | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 22 hr |
| Mar 3, 7:48 AM CST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 60 hr |
| Mar 3, 11:42 AM CST | Severe Thunderstorm Warning | TAE | Walton | 33 min |
| Mar 3, 12:04 PM CST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 26 min |
| Mar 3, 4:24 PM CST | Tornado Warning | TAE | Holmes, Walton, Washington | 36 min |
| Mar 3, 4:37 PM CST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Jackson, Walton, Washington | 53 min |
| Mar 3, 5:23 PM CST | Special Marine Warning | TAE | 67 min | |
| Mar 3, 5:24 PM CST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Gulf, Jackson, Liberty and 1 more | 36 min |
| Mar 3, 5:29 PM CST | Tornado Warning | TAE | Jackson, Washington | 31 min |
| Mar 3, 5:45 PM CST | Tornado Warning | TAE | Bay, Calhoun, Liberty, Washington | 30 min |
| Mar 3, 5:45 PM CST | Tornado Warning | TAE | Bay, Calhoun | 30 min |
Nearby
Tornado Warnings in Alabama, 2019Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.